Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 197, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2001, 1:27 AM CDT for Rice County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 1:27 AM CDT (06:27 UTC)
- Expired
- Jun 20, 2001, 2:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rice County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:35 AM CDT | Hail 0.75 | Lyons, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 710 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
317 WUUS53 KICT 200627 SVRICT KSC159-200715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 127 AM CDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICE COUNTY IN CENTRAL KANSAS * UNTIL 215 AM CDT. * AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF LYONS...OR ABOUT 28 MILES NORTHWEST OF HUTCHINSON...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 AM CDT... LYONS AND LITTLE RIVER... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR RICE COUNTY UNTIL 215 AM CDT. LAT...LON 3845 9823 3831 9827 3823 9797 3841 9796 /DARMOFAL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:18 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 9:18 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 918 PM CDT TUE JUN 19 2001 ...UPDATED... CHCS FOR SVR STMS ALG SFC BNDRY LOOK TO BE ON THE WANE WITH SUNSET. FOCUS NOW WL SHIFT N ALG ELEVATED BNDRY FM NERN KS INTO CNTRL KS. EVE UPR AIR SHOWD MSTR POOLING ALG 850 MB FNT WITH DWPTS OF 12-14C. ALTHO CNVGNC IS MODEST INTO BNDRY...WKLY DIFLUENT UPR FLO AND EXITING JET STREAK ACRS THE NRN PLAINS WL CONT TO CONTRIBUTE TO OVRALL LIFT ACRS THE CNTRL PLAINS. CNVTN SHUD DVLP SSEWD ACRS THE REST OF THE CWA DURG THE NGT. NO MAJOR CHGS ANTICIPATED WITH FCST UPDATE...MAINLY JUST FRESHENING UP WORDING AND PCPN TRENDS. WL CONT LCLY HVY RAFL MENTION ACRS THE CWA OVRNGT ALL ZONES. DARMOFAL .ICT...NONE.
In the hours before
Special weather statement, Jun 19, 9:59 PM CDT, 3 hours 28 minutes before
KSZ050>053-067>071-082-083-091>095-098-099-200311- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 959 PM CDT TUE JUN 19 2001 ...SEVERE WEATHER WATCH UPDATE... SEVERE THUNDERSTOhRM WATCH NUMBER 454 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL KANSAS... HARPER...SUMNER...COWLEY. IN SOUTHEAST KANSAS... ELK...CHAUTAUQUA...WOODSON...WILSON AND MONTGOMERY. KED
Local storm report, Jun 19, 10:46 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1046 PM CDT TUE JUN 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM 4 N ATTICA KS 1.00 INCH HAIL
06/19/01 HARPER REPORTED BY PUBLIC
0927 PM 5 N BROOKVILLE KS .88 INCH HAIL
06/19/01 SALINE REPORTED BY AGTAP SPOTTER
0927 PM 3 N BROOKVILLE KS .88 INCH HAIL
06/19/01 SALINE REPORTED BY PUBLIC
1035 PM 3 E SALINA KS .75 INCH HAIL
06/19/01 SALINE REPORTED BY AGTAP SPOTTER
HAKLocal storm report, Jun 20, 12:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
1241 AM CDT WED JUN 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM 2 N BEVERLY KS .75 INCH HAIL
06/19/01 LINCOLN REPORTED BY AGTAP SPOTTER
1157 PM 2 S GLENDALE KS .75 INCH HAIL
06/19/01 SALINE REPORTED BY AGTAP SPOTTER
1200 AM 2 N BROOKVILLE KS 1.00 INCH HAIL
06/20/01 SALINE REPORTED BY AGTAP SPOTTER
HAKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 62 min |
| Jun 19, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 57 min |
| Jun 19, 11:55 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 20, 12:44 AM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.